Modafinil for cognitive enhancement?

mario_c

New Member
I personally use Modafinil for what I call "cognitive nirvana", which I define as being the ultimate state of mind for productivity and clear-thought. I dabble into Phenibut, Phenylpiracetam and Noopept sometimes, which I also combine with Modafinil.

IMHO, Phenibut and Modafinil is the ultimate productivity stack. Definitely recommend it!

Still, I want to hear your opinions regarding this "wonder drug" (as it is often called).
 

Vtail

Active Member
Never heard of Phenibut. I've been using Modafinil for many years - but only for work. I have a fairly stressful desk job that often requires hours upon hours of intense concentration on often mind-numbing technical stuff. I never take it on weekends (unless I'm working) and when I get a break in the action or am on vacation I will take a modafinil-holiday to avoid building a tolerance. By doing this I have never had to take more than 100 mg in any given day, and usually get by fine with only 50 mg. I rarely have trouble getting to sleep, but usually have trouble staying asleep - don't know whether there is any connection to modafinil.

I get the most benefit by taking it first thing in the am on an empty stomach. I find that with food the effect seems blunted a bit and doesn't last the entire day.
 

Rock H. Johnson

Active Member
As a trader I used 50-200mg Modafinil with a tiny dose of Propranolol for about 18 months. The reduction in sleep, upregulation of dopamine and other neurotransmitters, etc , high levels of stress and 24/7/365 workschedule I know contributed to my hypogonadism.
Sure the cognitive benefits etc where great during that period of Mod usage but overall I think/feel it did a lot more damage to my body/mind organism then I benefitted from it (taken in account all the other circumstances at the time). Something happened with my waterbalance on Modafinil which resulted in some "brain/eye-damage". I also feel but this is purely subjective that the dopamine upregulation has created or a dopmaine deficit or some kind of receptor down regulation although even after 18 months of usage and dose variation I did not feel a tolerance to it.

As we live/travel through Asia, I am able to get all pharma drugs(Mod, Test, Nandro, HCG, etc) without prescription cheapo through my friendly local pharmacist.

In hindsight I am not against Modafinil but it definetely has an abuse potential....lol
 

Matthew1975

New Member
I do take a little every morning. Probably wishful thinking, but I'm hoping it acts an antidote to the diphenhydramine I use as a sleep aid.
I know many people have trouble sleeping, but I highly suggest trying to find something else to help you sleep. Many natural supplements and herbs aid in sleep, e.g. valerian, theanine, melatonin (don't exceed 3mg - more than that can cause extremely vivid, active, dreams), GABA, ashwagandha, and others.

My fiance uses a product called Dream Water and it really helps her sleep (she suffers from PTSD).

Antihistamines like Benadryl (diphenhydramine) block histamine (obviously). The problem with that, besides drying out your eyes, nasal passages, throat, etc., the chronic use of histamine blockers can result in hypertension.

Histamine is a vasodilator, which is why when someone goes into anaphylaxis, their throat swells shut, their hands and limbs swell, their face swells.

When a person who is so allergic to a substance they go into anaphylaxis, their body produces overwhelming amounts of histamine, which dilates the blood vessels, including the capillaries, and you get massive swelling in the throat, the extremities, etc. Depending on the histamine release, pulmonary edema can result as well. Epinephrine (Epi-Pen) counters anaphylaxis because epinepherine is the most potent vasoconstrictor. It's also why after using an Epi-Pen, you must get to the hospital. The effects of the Epi-Pen will not last as long as the allergen in your body.

Conversely, by constantly inhibiting normal levels of histamine, that natural vasodilation is blocked, and contributes to hypertension.

Be aware that medications such as Pepcid and Zantac are also histamine blockers. We routinely prescribe such drugs when treating an allergic reaction.
 

Cataceous

Well-Known Member
I know many people have trouble sleeping, but I highly suggest trying to find something else to help you sleep. Many natural supplements and herbs aid in sleep, e.g. valerian, theanine, melatonin (don't exceed 3mg - more than that can cause extremely vivid, active, dreams), GABA, ashwagandha, and others.

My fiance uses a product called Dream Water and it really helps her sleep (she suffers from PTSD).

Antihistamines like Benadryl (diphenhydramine) block histamine (obviously). The problem with that, besides drying out your eyes, nasal passages, throat, etc., the chronic use of histamine blockers can result in hypertension.
...
No problems with BP or other obvious side effects at 25 mg. I'm more worried about the probable connection between anticholinergics and dementia. I do also take a fair number of the more natural substances, but only the synergy with the diphenhydramine gives me a pretty decent night's sleep. I'm still casting about for a safer replacement.
 
Top